Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 53, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 12, 2008, 3:09 PM MST. It took effect at Dec 13, 2008, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 3:09 PM MST (22:09 UTC)
- In effect from
- Dec 13, 2008, 10:00 AM MST
- Expired
- Dec 13, 2008, 4:08 AM MST
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 122209 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 309 PM MST FRI DEC 12 2008 ...EXTENDED PERIOD OF BLUSTERY WEATHER FOR NEW MEXICO STARTING THIS WEEKEND... .A DEEP WINTER STORM SYSTEM BARRELING OUT OF THE GULF OF ALASKA TOWARD NORTHERN CALIFORNIA WILL MOVE TO SOUTHERN NEVADA BY LATE SATURDAY. GUSTY SOUTHWEST WINDS AHEAD OF THE STORM WILL REACH HAZARDOUS SPEEDS FROM THE CONTINENTAL DIVIDE WESTWARD...AND FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD OVER THE HIGHLANDS AND ADJACENT PLAINS ON SATURDAY. DEEPENING LOW PRESSURE OVER SOUTHWESTERN KANSAS AND A COLD FRONT DROPPING SOUTHWARD ACROSS THE STATE THROUGH THE HEART OF THE WEEKEND WILL INCREASE WIND SPEEDS SATURDAY NIGHT THROUGH SUNDAY...WITH WIND SPEEDS REACHING DANGEROUS LEVELS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN SATURDAY NIGHT...AND EXPANDING EASTWARD OVER THE ADJACENT PLAINS ON SUNDAY. HIGH PRESSURE BUILDING OVER THE STATE ON MONDAY WILL HELP EASE THESE DANGEROUS WIND CONDITIONS. NMZ011-016-017-026-131300- /O.NEW.KABQ.WI.Y.0053.081213T1700Z-081214T0100Z/ /O.NEW.KABQ.HW.A.0007.081214T0100Z-081215T0100Z/ CENTRAL HIGH PLAINS/ESTANCIA VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...CARRIZOZO...RUIDOSO 309 PM MST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE SPEED RAPIDLY ON SATURDAY MORNING TO 40 MPH...WITH GUSTS TOPPING 50 MPH DEVELOPING EARLY SATURDAY AFTERNOON. FORECASTS CALL FOR WIND SPEEDS INCREASING FURTHER TO DANGEROUS 60 MPH GUSTS SATURDAY NIGHT...AND 65 MPH GUSTS ON SUNDAY. EXPECT STRONGEST WINDS OVER SUMMITS AND HILLTOPS...THROUGH GAPS AND PASSES...AND BELOW CANYONS. EXPECT HAZARDOUS WINDS ACROSS INTERSTATE 40 FROM EDGEWOOD TO MONTOYA...OR FROM MILE POST 190 TO MILE POST 240...AND ACROSS HIGHWAY 285...HIGHWAY 60....HIGHWAY 54...AND HIGHWAYS 70 AND 380...ALONG WITH STATE ROADS 3...41....42...55...AND 247. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY CROSS WINDS AND BRIEF LOSS OF CONTROL IN THE ADVISORY AREA ON SATURDAY. PREPARE FOR DANGEROUS WINDS SATURDAY NIGHT AND SUNDAY. TIE DOWN LOOSE OUTDOOR ITEMS OR BRING THEM INSIDE. CONTINUE EXTRA CAUTION WHEN DRIVING...ESPECIALLY LARGE OR TALL VEHICLES. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ NMZ004-005-012-131300- /O.NEW.KABQ.WI.Y.0053.081213T1700Z-081214T1300Z/ /O.NEW.KABQ.HW.A.0007.081214T1300Z-081215T0100Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- CONCHAS LAKE/GUADALUPE COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...SANTA ROSA 309 PM MST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 AM MST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 AM MST SUNDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE SPEED RAPIDLY ON SATURDAY MORNING TO 40 MPH...WITH GUSTS TOPPING 50 MPH DEVELOPING EARLY SATURDAY AFTERNOON. FORECASTS CALL FOR WIND SPEEDS INCREASING FURTHER TO DANGEROUS 60 MPH GUSTS ON SUNDAY. EXPECT STRONGEST WINDS OVER SUMMITS AND HILLTOPS...THROUGH GAPS AND PASSES...AND BELOW CANYONS. EXPECT HAZARDOUS WINDS ACROSS INTERSTATE 25 FROM SANTA FE TO THE COLORADO LINE AT RATON PASS...OR FROM MILE POST 280 TO MILE POST 460...AND ACROSS HIGHWAY 64...HIGHWAY 56...HIGHWAY 87...STATE ROAD 120...STATE ROAD 104....HIGHWAY 84....HIGHWAY 54...HIGHWAY 60...AND HIGHWAY 285. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY CROSS WINDS AND BRIEF LOSS OF CONTROL IN THE ADVISORY AREA ON SATURDAY. PREPARE FOR DANGEROUS WINDS SUNDAY. TIE DOWN LOOSE OUTDOOR ITEMS OR BRING THEM INSIDE. CONTINUE EXTRA CAUTION WHEN DRIVING...ESPECIALLY LARGE OR TALL VEHICLES. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ NMZ008-014-131300- /O.NEW.KABQ.WI.Y.0053.081213T1700Z-081214T1300Z/ WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION- INCLUDING THE CITIES OF...GALLUP/GRANTS...GLENWOOD 309 PM MST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 AM MST SUNDAY. SOUTHWEST WINDS WILL INCREASE SPEED TO 35 MPH LATE SATURDAY MORNING...WITH HAZARDOUS GUSTS TO 50 MPH DEVELOPING BY EARLY AFTERNOON. WIND GUSTS WILL INCREASE TO 55 MPH SATURDAY NIGHT...WITH WINDY CONDITIONS FORECAST TO CONTINUE THROUGH THE DAY ON SUNDAY. EXPECT HAZARDOUS WINDS ACROSS INTERSTATE 40 FROM THE ARIZONA LINE TO THE LAGUNA RESERVATION...OR FROM MILE POST ZERO TO MILE POST 125....AND ACROSS HIGHWAY 491...STATE ROADS 36 AND 602...STATE ROAD 53...STATE ROAD 117....HIGHWAY 60...STATE ROAD 12...AND HIGHWAY 180. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY CROSS WINDS AND BRIEF LOSS OF CONTROL IN THE ADVISORY AREA ON SATURDAY. $$ SHY
1 follow-up statement
000 WWUS75 KABQ 131108 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 408 AM MST SAT DEC 13 2008 ...STRONG TO VERY STRONG WINDS EXPECTED ACROSS NORTHERN AND CENTRAL NEW MEXICO OVER THE WEEKEND... .A VIGOROUS STORM SYSTEM WILL CONTINUE TO DROP SOUTHWARD ACROSS THE INTER MOUNTAIN WEST AND BRING STRONG TO VERY STRONG WINDS ACROSS PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO DURING THE WEEKEND. STRONG WINDS WILL BRING BLOWING AND DRIFTING OF SNOW ACROSS WESTERN AND NORTHERN AREAS WHILE GUSTS TO AROUND 60 MPH WILL BE POSSIBLE ALONG AND JUST TO THE EAST OF THE CENTRAL MOUNTAIN CHAIN. NMZ004-131215- /O.CAN.KABQ.WI.Y.0053.081213T1700Z-081214T1300Z/ /O.CAN.KABQ.HW.A.0007.081214T1300Z-081215T0100Z/ SANGRE DE CRISTO MOUNTAINS- INCLUDING THE CITY OF...RED RIVER/TAOS/SANTA FE 408 AM MST SAT DEC 13 2008 ...WIND ADVISORY IS CANCELLED... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. THE HIGH WIND WATCH HAS BEEN CANCELLED. VERY STRONG WINDS OF 30 TO 45 WITH GUSTS TO 60 MPH WILL AFFECT THE SANGRE DE CRISTO MOUNTAINS TODAY AND SUNDAY BUT WILL ROLL THE STRONG WIND WORDING INTO THE WINTER STORM WARNING PRODUCT. BLOWING AND DRIFTING OF SNOW WILL BE SUBSTANTIAL OVER THE WEEKEND AND ESPECIALLY FAVOR THE HIGHER...EXPOSED MOUNTAIN RIDGES. $$ NMZ008-014-131215- /O.CAN.KABQ.WI.Y.0053.081213T1700Z-081214T1300Z/ WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION- INCLUDING THE CITIES OF...GALLUP/GRANTS...GLENWOOD 408 AM MST SAT DEC 13 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. STRONG WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL AFFECT THE WEST CENTRAL AND SOUTHWEST MOUNTAINS OVER THE WEEKEND BUT DUE TO THE WIND AND SNOW COMBINATION WILL ROLL THE STRONG WIND WORDING INTO THE WINTER WEATHER ADVISORY PRODUCT. SOME BLOWING AND DRIFTING OF SNOW IS EXPECTED. $$ NMZ011-016-017-026-131900- /O.UPG.KABQ.WI.Y.0053.081213T1700Z-081214T0100Z/ /O.UPG.KABQ.HW.A.0007.081214T0100Z-081215T0100Z/ /O.NEW.KABQ.HW.W.0013.081213T1700Z-081215T0000Z/ CENTRAL HIGH PLAINS/ESTANCIA VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...CARRIZOZO...RUIDOSO 408 AM MST SAT DEC 13 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT SOUTHWEST WINDS BETWEEN 35 TO 45 MPH WITH GUSTS AROUND 60 MPH BOTH SATURDAY AND SUNDAY. WINDS WILL DECLINE SOMEWHAT THIS EVENING BUT PICK BACK UP ACROSS LOCALIZED SPOTS AFTER MIDNIGHT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ NMZ005-012-131900- /O.UPG.KABQ.WI.Y.0053.081213T1700Z-081214T1300Z/ /O.UPG.KABQ.HW.A.0007.081214T1300Z-081215T0100Z/ /O.NEW.KABQ.HW.W.0013.081213T1700Z-081215T0000Z/ NORTHEAST HIGHLANDS-CONCHAS LAKE/GUADALUPE COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...SANTA ROSA 408 AM MST SAT DEC 13 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT SOUTHWEST WINDS BETWEEN 35 TO 45 MPH WITH GUSTS AROUND 60 MPH BOTH SATURDAY AND SUNDAY. WINDS WILL DECLINE SOMEWHAT THIS EVENING BUT PICK BACK UP ACROSS LOCALIZED SPOTS AFTER MIDNIGHT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ NMZ010-131900- /O.NEW.KABQ.HW.W.0013.081213T1700Z-081215T0000Z/ SANDIA/MANZANO MOUNTAINS- INCLUDING THE CITY OF...SANDIA PARK/CEDAR CREST 408 AM MST SAT DEC 13 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST SUNDAY. EXPECT SOUTHWEST WINDS BETWEEN 35 TO 45 MPH WITH GUSTS AROUND 60 MPH BOTH SATURDAY AND SUNDAY. WINDS WILL DECLINE SOMEWHAT THIS EVENING BUT PICK BACK UP ACROSS LOCALIZED SPOTS AFTER MIDNIGHT. THE STRONGEST WINDS WILL BE FELT ACROSS THE HIGHEST MOUNTAIN RIDGES WITH A FEW LULLS IN THE STRONG WINDS SPEEDS ACROSS THE LOWER SLOPES PERIODICALLY DURING THE DAY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ NMZ006-007-009-013-015-018>021-131900- /O.NEW.KABQ.WI.Y.0054.081213T1700Z-081215T0000Z/ HARDING COUNTY-FAR NORTHEAST PLAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-QUAY COUNTY- LOWER RIO GRANDE VALLEY-DE BACA COUNTY-CHAVES COUNTY PLAINS- ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...ROY...CLAYTON...ALBUQUERQUE... TUCUMCARI...SOCORRO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 408 AM MST SAT DEC 13 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST SUNDAY. EXPECT SOUTHWEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS BETWEEN 45 TO 55 MPH BOTH TODAY AND SUNDAY. WINDS WILL DECLINE SOMEWHAT DURING THE OVERNIGHT PERIOD. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 50/44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 12, 3:00 PM MST, 9 minutes earlier.
Area forecast discussion, Dec 12, 3:00 PM MST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MST FRI DEC 12 2008 .DISCUSSION... A MIX OF BRISK TO OCCASIONALLY HIGH WINDS...SIGNIFICANT SNOW AND SOME RAIN AT TIMES WILL BE IN THE PICTURE ACROSS N AND CENTRAL NM THROUGH AT LEAST WED NIGHT...AND THE GFS EVEN HINTS AT ANOTHER ONE OR TWO SYSTEMS BETWEEN NEXT FRIDAY AND SUNDAY. THERE WILL BE A WEAKER SHORT WAVE MOVING ACROSS THE STATE LATER TONIGHT...BRINGING A FAIRLY BRIEF PERIOD OF ISOLATED TO POSSIBLY SCATTERED MOSTLY LIGHT RAIN AND SNOW SHOWERS OVERNIGHT TONIGHT. SNOW AMOUNTS WITH THIS SYSTEM SHOULD BE WELL UNDER ADVISORY CRITERIA. THEN A SOUTHWARD SHIFTING JET STREAM WILL REACH THE SOUTHERN ROCKIES AND THE DESERT SOUTHWEST OVER THE WEEKEND AND THAT WILL USHER IN A SERIES OF STORM SYSTEMS FROM THE PACIFIC OCEAN. THE FIRST ONE OF MAJOR SIGNIFICANCE WILL ARRIVE SATURDAY NIGHT AND CONTINUE INTO SUNDAY...GENERATING MODERATE TO LOCALLY HEAVY SNOWFALL FOR THE HIGHER TERRAIN OF NORTHERN AND WESTERN NEW MEXICO AND A LIGHTER MIX OF RAIN AND SNOW ACROSS THE LOWER ELEVATIONS. ANOTHER WILL ARRIVE MONDAY AND CONTINUE INTO TUESDAY WITH YET A THIRD ONE AFFECTING THE SAME AREA WEDNESDAY INTO AT LEAST WEDNESDAY NIGHT. GUSTY WINDS WILL ACCOMPANY EACH OF THESE SYSTEMS CREATING BLOWING AND DRIFTING OF THE SNOW AND SHARPLY REDUCED VISIBILITIES...MAINLY ACROSS THE MOUNTAINS. ONE HALLMARK OF MOST OF THESE SYSTEMS WILL BE THEIR TENDENCY TO BE OF SOMEHAT REDUCED AMPLITUDE AS THEY REACH NM...MEANING THAT AREAS W AND NW OF THE STATE SHOULD GET THE HEAVIEST AMOUNTS...BUT OVER THE NEXT 6 TO 10 DAYS OUR FAVORED REGIONS IN THE N AND WEST CENTRAL MOUNTAINS COULD PICK UP 1 TO PERHAPS 3 FT OF SNOW IF NOT A LITTLE MORE. FOR NOW WINTER STORM WATCH ISSUED FOR THE SAT NIGHT AND SUN PERIOD FOR ZONES 2...4...8...14 WITH THE CAVEAT THAT ZONE 2 SEEMS THE ONE TO BE THE MOST LIKELY TO REACH WARNING CRITERIA IN AT LEAST A FEW SPOTS. WITH THE FOLLUP SYSTEMS COMING IN ROUGHLY A DAY OR DAY AND A HALF APART AND MY RELUCTANCE TO ONLY INCLUDE ONE ZONE...ZONE 2...IN A WATCH WHEN SEVERAL OTHERS WILL ALSO HAVE SIGNIFICANT THOUGH A LITTLE LESS SNOWFALL...THIS MADE INCLUDING THE OTHERS SEEM PRUDENT. ZONE 1 SEEMED MARGINAL FOR SIGNIFICANT ROADWAY SNOW ACCUM IMPACT DUE TO MARGINAL NIGHTTIME TEMPS AND ZONES 3 AND 10 WERE ALSO CONSIDERED...BUT AMOUNTS THERE SEEM MORE LIKELY TO BE AT LOW ADVISORY OR LOWER LEVELS. THESE 3 MAY NEED TO BE ADDED LATER WITH ONLY SLIGHT INTENSITY OR TEMP CHANGES. WIND IS THE OTHER IMPACT AND HIGHLIGHTS HAVE ALSO BEEN ISSUED FOR THESE...SE BELOW. 43 && .AVIATION... LARGE SCALE PATTERN CHANGE UNDERWAY AS APPROACHING STORM OVER ARIZONA SWINGS EAST ACROSS NEW MEXICO OVER THE NEXT 24 HOURS. CIGS FALLING STEADILY THROUGH 06Z TONIGHT...WITH IFR CIG AND VIZ EXCURSIONS FROM ARIZONA LINE TO THE CONTINENTAL DIVIDE LIKELY IN RAIN SHOWERS WITH CONDITIONS CONTINUING THROUGH 18Z...WITH WIDESPREAD MT OBSCURATION MOVING FROM WEST TO EAST. COLD FRONT DROPPING SOUTHWARD ACROSS STATE ON SATURDAY COMBINED WITH VERY FAST SOUTHWEST WINDS ALOFT WILL PRODUCE GUSTS TO 55 KTS AT THE SURFACE SATURDAY AFTERNOON THROUGH SUNDAY...WITH STRONGEST WINDS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN CONTINUING THROUGH SUNDAY. SHY NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. SHY && .FIRE WEATHER... WIDESPREAD WINTRY PATTERN IMMINENT AS SHORTWAVE TROUGH OVER ARIZONA SWINGS INCREASING CLOUD COVER AND SPEEDIER WINDS ALOFT INTO NEW MEXICO. MASSIVE AND MUSCULAR MAIN EVENT WILL DIG TO SOUTHERN NEVADA LATE SATURDAY...AND RAPID SOUTHWEST FLOW SPEED INCREASE WILL BRING WIND SPEEDS ABOVE 60 MPH IN GUSTS AT THE SURFACE STARTING LATE SATURDAY AND CONTINUING THROUGH THE WEEKEND. LOWEST HUMIDITIES OVER THE EASTERN PLAINS WILL HAVE TROUBLE DROPPING BELOW 20 PCT SATURDAY AFTERNOON BUT SOME LOCALLY CRITICAL FIRE WEATHER CONDITIONS IN GUADALUPE COUNTY VALLEYS WILL MERIT A CAUTIONARY HEADLINE FOR SATURDAY AFTERNOON. WIND SPEEDS CONTINUING UNABATED SATURDAY NIGHT AND SUNDAY AS TROUGH BASE ROUNDS OUT...AND JET STREAM PIPELINE OUT OF THE EASTERN PACIFIC POINTS EASTWARD AT A NEW MEXICO BULLSEYE. DEEPENING SURFACE LOW OVER HEART OF TEXAS WILL CONTINUE TIGHT SURFACE PRESSURE GRADIENT TO SUPPORT STRONG WINDS...BUT A VERY MOIST PACIFIC AIRMASS WILL MAINTAIN HIGH HUMIDITIES AND PARADE OF SHOWERS WITH HIGH PEAK SNOWS WILL HIGHLIGHT THE WEATHER STORY FOR VIRTUALLY ALL OF THE UPCOMING WORK WEEK. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 32 51 32 38 / 10 5 50 40 GALLUP.......................... 27 51 29 35 / 20 5 40 40 GRANTS.......................... 27 55 33 41 / 20 5 30 30 GLENWOOD........................ 33 60 35 44 / 10 0 20 30 CHAMA........................... 14 41 20 31 / 50 30 80 60 LOS ALAMOS...................... 27 50 29 38 / 20 5 30 30 RED RIVER....................... 18 39 23 30 / 30 10 50 40 TAOS............................ 18 45 28 32 / 20 5 30 20 SANTA FE........................ 25 50 32 39 / 20 5 20 20 SANTA FE AIRPORT................ 29 52 33 39 / 20 5 20 20 ESPANOLA........................ 21 53 31 44 / 20 5 20 20 ALBUQUERQUE HEIGHTS............. 35 56 38 46 / 20 5 10 20 ALBUQUERQUE VALLEY.............. 30 58 33 49 / 20 5 10 20 ALBUQUERQUE FOOTHILLS........... 32 53 33 46 / 20 5 10 20 ALBUQUERQUE WEST MESA........... 30 57 35 50 / 20 5 10 20 SOCORRO......................... 34 62 36 54 / 10 0 5 20 SANDIA PARK/CEDAR CREST......... 24 51 29 43 / 20 5 10 20 MORIARTY/ESTANCIA............... 27 54 32 45 / 20 5 10 20 CARRIZOZO....................... 30 60 39 51 / 5 0 5 10 RUIDOSO......................... 29 58 37 48 / 5 0 5 20 RATON........................... 27 54 30 41 / 5 0 10 20 LAS VEGAS....................... 32 53 35 42 / 10 0 10 10 ROY............................. 34 58 37 43 / 5 0 5 20 CLAYTON......................... 35 63 36 40 / 5 0 5 10 SANTA ROSA...................... 33 65 40 54 / 10 0 5 10 TUCUMCARI....................... 40 68 43 53 / 0 0 0 10 FORT SUMNER..................... 34 67 40 59 / 0 0 5 10 CLOVIS.......................... 37 67 43 56 / 0 0 0 5 PORTALES........................ 37 67 43 61 / 0 0 0 5 ROSWELL......................... 33 71 44 64 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM SATURDAY TO 6 AM MST SUNDAY FOR THE FOLLOWING ZONES...NMZ004-005-008-012-014. WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ002-004-008-014. WIND ADVISORY FROM 10 AM TO 6 PM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ011-016-017-026. HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ011-016-017-026. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ004-005-012. && 43/SHY
Hazardous weather outlook, Dec 12, 6:01 AM MST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 601 AM MST FRI DEC 12 2008 NMZ001>021-026-131315- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 601 AM MST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF WEATHER SYSTEMS WILL CROSS NEW MEXICO THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK...WITH THE POTENTIAL FOR OVER 30 INCHES OF SNOW ALONG THE WEST SLOPES OF THE SAN JUAN MOUNTAINS AND OVER 18 INCHES OF SNOW ALONG THE WEST SLOPES OF THE SANGRE DE CRISTO...JEMEZ AND WEST CENTRAL MOUNTAINS. THE PRECIPITATION WILL COME IN WAVES...EXCEPT FOR THE WEST SLOPES OF THE NORTHWEST AND WEST CENTRAL MOUNTAINS WHICH ARE EXPECTED TO RECEIVE AT LEAST A FEW INCHES OF SNOW ACCUMULATION DAILY BETWEEN EACH OF THE HEAVIER WAVES. THE FIRST WAVE OF HEAVIER PRECIPITATION WILL COME SATURDAY NIGHT AND SUNDAY...WHEN A FEW TO SEVERAL INCHES OF SNOW ACCUMULTION WILL BE POSSIBLE ACROSS THE MOUNTAINS OF NORTHERN AND WESTERN NEW MEXICO. ANOTHER POTENTIALLY HEAVIER WAVE OF PRECIPITATION WILL CROSS DURING THE MIDDLE OF THE COMING WORK WEEK WITH SIGNIFICANT SNOW ACCUMULATION POSSIBLE IN THE NORTHERN AND WESTERN MOUNTAINS...AS WELL AS THE NORTHWEST PLATEAU...MIDDLE AND LOWER RIO GRANDE VALLEY...AND THE HIGH PLAINS ADJACENT TO THE CENTRAL MOUNTAIN CHAIN. STRONG WEST AND SOUTHWEST WINDS ARE ALSO EXPECTED TO IMPACT MUCH OF CENTRAL AND NORTHERN NEW MEXICO SATURDAY THROUGH SUNDAY. THE POTENTIAL EXISTS FOR WIND SPEEDS TO REACH 25 TO 35 MPH WITH GUSTS FROM 50 TO 55 MPH IN MANY AREAS. THE STRONGEST WINDS ARE EXPECTED IN THE MOUNTAINS AND ACROSS THE HIGH PLAINS ADJACENT TO THE CENTRAL MOUNTAIN CHAIN...WHERE GUSTS COULD REACH 60 MPH. FOR MORE DETAILS ON THE COMING WINTER WEATHER SYSTEMS...PLEASE VIEW THE LATEST SPECIAL WEATHER STATEMENT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:09 PM MST | High Wind Watch | ABQ | 13 hr | |
| Dec 12, 3:13 PM MST | Winter Storm Watch | ABQ | 14 hr |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.